MAUDE Adverse Event Report: COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G30457
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer address = (b)(6).Customer occupation = unknown.Pma/510(k) number = k173103.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a pivet guide embryo transfer set had impurities found at the tip of the inner tube under a microscope.This was discovered after the embryo was absorbed from the petri dish.The procedure was completed with another device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details, patient anatomy and outcome has been requested but is not available at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: it was reported that a pivet guide embryo transfer set had impurities found at the tip of the inner tube under a microscope.This was discovered after the embryo was absorbed from the petri dish.The procedure was completed with another device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), and quality control procedures, as well as, a visual inspection of the device were conducted.The device was returned to cook in an open package for investigation.Black specs were noted in the transfer catheter.It was unable to be determined if in material or inside the catheter.A document-based investigation evaluation was performed.One related non-conformance was recorded for surface defects.Nonconformances related to surface defects were identified and scrapped prior to distribution.The remaining nonconformances were determined to be unrelated to the complaint failure mode.No additional complaints were received for this product lot.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Wo review revealed the lot number had passing mea and lal testing results.A review of relevant manufacturing documents was conducted.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which state: "note: one cell mea tested and passed with 80% or greater blastocyst development within 96 hrs.Usp endotoxin (lal) tested and passed with 20 eu or less per device.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.Based on the available information, cook has concluded a definitive cause of the issue could not be determined.Since the device was returned in potentially used condition, it is possible the mark noted on the material could be dried culture media that could not be washed away.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per a review of risk documentation, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PIVET GUIDE EMBRYO TRANSFER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16639607
Report Number1820334-2023-00341
Device Sequence Number6061248
Product Code MQF
UDI-Device Identifier00827002304574
UDI-Public(01)00827002304574(17)250315(10)14601553
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2025
Device Model NumberG30457
Device Catalogue NumberK-PETS-5000
Device Lot Number14601553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown